Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 65, NWS Cleveland, OH

December 11, 2011

NWS Cleveland, OH issued this small craft advisory at Dec 11, 2011, 4:28 AM EST. It took effect at Dec 11, 2011, 9:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2011, 4:28 AM EST (09:28 UTC)
In effect from
Dec 11, 2011, 9:00 AM EST
Expired
Dec 11, 2011, 9:25 PM EST
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WHUS71 KCLE 110928
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
428 AM EST SUN DEC 11 2011

LEZ147>149-111730-
/O.NEW.KCLE.SC.Y.0065.111211T1400Z-111212T0900Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
428 AM EST SUN DEC 11 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
4 AM EST MONDAY. 

* SOUTHWEST WINDS OF 10 TO 15 KNOTS WILL INCREASE TO 10 TO 20
  KNOTS WITH WAVES BUILDING TO 3 TO 5 FEET. CONDITIONS ARE NOT
  EXPECTED TO IMPROVE UNTIL AFTER MIDNIGHT TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET
OF THESE CONDITIONS.

&&

$$
3 follow-up statements
014 
WHUS71 KCLE 111414
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
914 AM EST SUN DEC 11 2011

LEZ147>149-112215-
/O.CON.KCLE.SC.Y.0065.000000T0000Z-111212T0900Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
914 AM EST SUN DEC 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. 

* SOUTHWEST WINDS OF 10 TO 20 KNOTS WITH WAVES OF 3 TO 5  FEET.
  CONDITIONS ARE NOT EXPECTED TO IMPROVE UNTIL AFTER MIDNIGHT
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

$$
316 
WHUS71 KCLE 112015
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
315 PM EST SUN DEC 11 2011

LEZ147-148-112115-
/O.CAN.KCLE.SC.Y.0065.000000T0000Z-111212T0900Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
315 PM EST SUN DEC 11 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

LEZ149-120415-
/O.CON.KCLE.SC.Y.0065.000000T0000Z-111212T0900Z/
CONNEAUT OH TO RIPLEY NY-
315 PM EST SUN DEC 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. 

* SOUTHWEST WINDS OF 10 TO 20 KNOTS WITH WAVES OF 3 TO 4 FEET.
  CONDITIONS WILL IMPROVE AFTER MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

$$
792 
WHUS71 KCLE 120225
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
925 PM EST SUN DEC 11 2011

LEZ149-120330-
/O.CAN.KCLE.SC.Y.0065.000000T0000Z-111212T0900Z/
CONNEAUT OH TO RIPLEY NY-
925 PM EST SUN DEC 11 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY
CRITERIA THIS EVENING.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 3:55 AM EST, 33 minutes earlier.

Area forecast discussion, Dec 11, 3:55 AM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
355 AM EST SUN DEC 11 2011

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OVER THE MIDDLE ATLANTIC STATES INTO
TUESDAY. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA ON
WEDNESDAY. AS LOW PRESSURE TRACKS FROM THE WESTERN GREAT LAKES
INTO CANADA ON THURSDAY IT WILL DRAG A COLD FRONT ACROSS THE AREA.
HIGH PRESSURE WILL THEN RETURN FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE OVER THE MIDDLE ATLANTIC STATES WILL BE THE MAIN
FEATURE TODAY. THE ATMOSPHERE IS RATHER DRY AT ALL LEVELS WHICH
MEANS THERE WILL BE LITTLE OR NO CLOUD COVER. HAVE GONE WITH A
SUNNY FORECAST. IT STILL WILL BE SLIGHTLY COOLER THAN AVERAGE EVEN
WITH ALL THE SUNSHINE. MOST LOCATIONS WILL WARM INTO THE MIDDLE
AND UPPER 30S AFTER A CHILLY START IN THE TEENS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
SKIES SHOULD REMAIN FREE OF CLOUD COVER INTO MONDAY NIGHT. BY THEN
A WEAKENING UPPER LEVEL TROUGH WILL BE MOVING INTO THE NORTHERN
PLAINS. THIS DISTURBANCE SHOULD PROVIDE AN INCREASE IN CLOUD COVER
MONDAY NIGHT INTO TUESDAY. A MUCH STRONGER AREA OF LOW PRESSURE
WILL THEN DEVELOP OVER THE SOUTHERN PLAINS BY WEDNESDAY MORNING.
THIS AREA OF LOW PRESSURE WILL MOVE INTO THE WESTERN GREAT LAKES
WEDNESDAY NIGHT. AT THIS TIME IT APPEARS THAT A WARM FRONT WILL
MOVE INTO THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY. THIS MAY
PROVIDE ENOUGH LIFT TO BEGIN GENERATING SOME LIGHT SHOWERS AS SOON
AS WEDNESDAY MORNING. A FEW INLAND LOCATIONS MAY BE COLD ENOUGH
TO START OUT WITH A BRIEF PERIOD OF LIGHT SNOW. THIS WILL ALL
HINGE ON HOW FAST WE CAN MOISTEN UP THE ATMOSPHERE FROM THE TOP
DOWN. AS THE WARM FRONT LIFTS NORTHWARD LATE WEDNESDAY INTO
WEDNESDAY NIGHT ALL LOCATIONS SHOULD SEE SOME LIGHT RAIN.

HIGHS WILL RETURN TO SEASONAL LEVELS FOR MONDAY AND TUESDAY. MAYBE
A FEW DEGREES WARMER ON WEDNESDAY IF THE WARM FRONT CAN LIFT
NORTH OF THE LAKE.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
GFS AND ECMWF TREND FOR THURSDAY INTO THE WEEKEND IS THE SAME BUT
GFS TENDS TO BE QUICKER THAN LATEST ECMWF.  SOME LINGERING SHOWERS
THURSDAY SHOULD GRADUALLY END FROM THE WEST THURSDAY NIGHT.  BOTH
GFS AND ECMWF HOLDING OFF NEXT FRONTAL BOUNDARY UNTIL SATURDAY
MORNING.  SECOND COLD FRONT PUSHES ACROSS AREA SATURDAY...WITH 850
TEMPS DIPPING TO -10C.  EXPECT SOME SNOW WITH THE FRONT...BUT
MOISTURE SEEMS LIMITED AT THIS POINT.  POTENTIAL FOR SOME LAKE
EFFECT SNOW SNOWBELT EAST OF CLEVELAND SATURDAY AFTERNOON/NIGHT.
LUCKILY WINDS SHIFT TO SOUTHWEST SATURDAY NIGHT SO FOR NOW WILL JUST
KEEP CHANCE POPS GOING.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
A FEW LINGERING VFR LAKE EFFECT CLOUDS ACROSS ERI WILL PUSH
OFFSHORE OVERNIGHT. OTHERWISE EXPECT CLEAR SKIES AND VFR
CONDITIONS THROUGH THE PERIOD.

OUTLOOK...NON VFR POSSIBLE WEDNESDAY INTO THURSDAY.

&&

.MARINE...
MARGINAL SMALL CRAFT ADVISORY THIS MORNING EAST OF CLEVELAND AS SSW
FLOW INCREASES TO 10 TO 20 KNOTS.  WINDS WILL DIMINISH TO 10 TO 15
KNOTS OVERNIGHT ALLOWING SMALL CRAFT TO END.  SW FLOW WILL CONTINUE
INTO MID WEEK.  DOES NOT APPEAR THAT A SMALL CRAFT ADVISORY WILL BE
NEEDED AS WINDS WITH TODAYS MODEL RUN A LITTLE LIGHTER THAN
YESTERDAY.  NEXT FRONTAL PASSAGE DUE THURSDAY.  GFS BOTH FASTER AND
STRONGER ON WINDS THAN ECMWF.  SMALL CRAFT WILL BE NEEDED AGAIN ON
THURSDAY.  FOR NOW WILL GO WITH THE ECMWF AND GO WITH 20 TO 25 KNOT
WINDS...BUT IF GFS CORRECT WINDS WILL REACH 30 KNOTS.  WILL NEED TO
CONTINUE TO MONITOR.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 4 AM EST MONDAY
     FOR LEZ147>149.

&&

SYNOPSIS...MULLEN
NEAR TERM...MULLEN
SHORT TERM...MULLEN
LONG TERM...DJB
AVIATION...OUDEMAN
MARINE...DJB
Hazardous weather outlook, Dec 11, 3:56 AM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
356 AM EST SUN DEC 11 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-120900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
356 AM EST SUN DEC 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.